I take amitriptyline 10mg for insomnia. So far it hasn't helped with the insomnia, and I'm now having worsened depression and mood swings. My doctor wants me to take a 2nd dose in the AM also. I tried 1/2 a pill in the AM and I felt filled with anger and crying spells. Insomnia got worse also. I just don't understand what to do?
Hi, sak! Antidepressants can sometimes trigger hypomanic episodes and mood swings in some people. Be sure your doctor understands what's going on with you, but if you feel she/he's not taking you seriously enough you might want to get a second opinion.
Best regards, Wildcat
Hi. Personally, I believe that Amitriptyline causes awful moodiness, depression, and even suicidal thoughts. I have experienced being in a dark, reclusive mood along with suicidal thoughts the day after I take amitriptyline the night before.Im going to talk to my doctor about it and I think you should talk to your doctor about it too. I wish you well; I understand what you are going through. KitKat
No, not really. It is a medicine used to treat a number of mental illnesses like depressive disorder and anxiety disorders. You can take pills starting from 5-10 mg and can increase up to 20 mg per day. It also has some side effects so, I personally suggest to consult a doctor before your medication.
- Amitriptyline Information for Consumers
- Amitriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amitriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 Jul 2013 • 4 answers
Updated 21 Jul 2013 • 3 answers
Updated 6 Aug 2018 • 3 answers
I have been taking amitriptyline for 2 days now, for vestibular migraine preventative & depression.?
Updated 3 Mar 2015 • 2 answers
Updated 5 Nov 2018 • 2 answers